MAUDE Adverse Event Report: MEDCAD ACCUPLAN SYSTEM; IMAGE PROCESSING SYSTEM

MEDCAD ACCUPLAN SYSTEM; IMAGE PROCESSING SYSTEM
Model Number MC-K000
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right inferior alveolar nerve was damaged during the sagittal split osteotomy.
 
Additional Manufacturer Narrative
An investigation into the reported adverse event is ongoing.A follow-up report will be filed upon the completion of this investigation.
 
Additional Manufacturer Narrative
On june 8, 2022, it was reported by distributor sales representative that the patient's right inferior alveolar nerve was damaged during the bsso procedure.The surgeon questioned whether the nerve measurements provided by medcad in the surgical plan were accurate.The complainant forwarded medcad an image of where the sagittal split osteotomy was made.It was determined that the surgeon deviated from the location of the osteotomy as shown in the approved surgical plan by making the osteotomy behind the second molar, as opposed to between the first and second molars.On june 9, 2022, medcad met with the surgeon to review the surgical plan and the ct scan data provided for the surgical planning.The surgeon indicated his preference for making sagittal split osteotomies behind the second molar as the reason for deviating from the surgical plan communicated to medcad.While reviewing the ct scan, the surgeon observed approximately 3 scan slices in which a bifurcated inferior alveolar nerve was visible.The bifurcated portion of the nerve was not detected by medcad personnel when the ct scan was initially segmented becuase it was difficult to visualize in the scan.A post-operative ct scan was not provided for analysis; however, it is likely that both the bifurcated nerve that was not identified in the scan, as well as the deviation from the approved surgical plan contributed to the reported injury.The surgical team was reportedly able to resolve the issue during surgery.Through followup communication with the complainant on june 23, and again on june 30, 2022, medcad requested additional information about the patient's condition.No response to these requests was received.It could not be determined whether the patient experienced any additional health impacts secondary to this event.The weight of the patient at the time of the event was not provided.
 
Event or Problem Description

Brand Name
ACCUPLAN SYSTEM
Common Device Name
IMAGE PROCESSING SYSTEM
Manufacturer (Section D)
MEDCAD
501 south second ave.
suite a1000
dallas TX 75226
Manufacturer (Section G)
MEDCAD
501 south second ave.
suite a1000
dallas TX 75226
Manufacturer Contact
james allo
501 south second ave.
suite a1000
dallas, TX 75226
2144538864
MDR Report Key14941154
Report Number3009196021-2022-00006
Device Sequence Number4763344
Product Code DZJ
UDI-Device Identifier00810007630298
UDI-Public(01)00810007630298(10)226881CRI
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC-K000
Device Catalogue NumberMC-K000
Device Lot Number226881 CRI
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient SexFemale